MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number RLT261416
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Ruptured Aneurysm (4436); Insufficient Information (4580)
Date of Event 04/10/2023
Type of Reportable Event Death
Event or Problem Description
The following information was reported to gore through the global registry for endovascular aortic treatment (great 10-11): on (b)(6) 2015, this patient underwent endovascular treatment for an abdominal aortic aneurysm measuring 64.4mm in diameter, and was implanted with gore® excluder® endoprostheses.The patient tolerated the procedure.On (b)(6) 2017, the follow up ultrasound determined that the maximum diameter of aortic aneurysm/lesion was 62mm.It was reported that on (b)(6) 2023, the patient expired due to the aneurysm rupture.No treatment was done.According to the site the event was not related to the device or procedure.The information was provided by relatives.No more information is available.The following information was provided from the site: we don't have the further records as of now.We have sent the request for further information from ohio department of health and also grant medical center where he was hospitalized back in (b)(6) 2023.We will update you as soon as we get the formal documents.Before we get the formal documents, we cannot state if the event was related or unrelated to the device.It will be updated as soon as we get the records.
 
Additional Manufacturer Narrative
H6: code c19- a review of the manufacturing records for the devices verified the lots met all pre-release specifications.The devices remain implanted and are not available for investigation.Also were implanted: plc231200/ (b)(6) udi# (b)(4).Pxc121200/ (b)(6) udi# (b)(4).Plc271400/ (b)(6) udi# (b)(4).Pla260300/ (b)(6) udi# (b)(4).Pla260300/ (b)(6) udi# (b)(4).It was unable to determine which device/device component is involved in a reportable adverse event.Also, it is unknown what devices were implanted on the right and left sides.Additional information was requested and will be provided.Code e2401 was used to cover that the site does not have all records as the patient was hospitalized to another facility.Code f24 was used to cover that the site could not state if the event was related or unrelated to the device before they get the formal documents.Further information will be provided.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
H6: code c19- a review of the manufacturing records for the devices verified the lots met all pre-release specifications.The devices remain implanted and are not available for investigation.Also were implanted: plc231200/ 13947089.Udi# (b)(4) - right side.Pxc121200/ 13941214.Udi# (b)(4) -left side.Plc271400/ 13805384.Udi# (b)(4) -left side.Pla260300/ 13096805.Udi# (b)(4) pla260300/ 13694998.Udi# (b)(4).It was unable to determine which device/device component is involved in a reportable adverse event.Code e2401 was used to cover that the site does not have all records as the patient was hospitalized to another facility.Code f24 was used to cover that the site could not state if the event was related or unrelated to the device.Additionally, gore doesn't have enough information to figure out what caused the aneurysm rupture and death.Based on the information available that the aneurysm was measured as 62mm (decreased in size from the initial procedure), gore is unable to confirm that the patient after 7 years and 4 months after the initial procedure expired due to the aneurysm rupture.Also, the site could not state if the event was related or unrelated to the devices.Additional information was requested but was not available.According to the gore® excluder® aaa endoprosthesis instructions for use (ifu), adverse events that may occur and / or require intervention or additional intraoperative procedure time include but are not limited to aortic rupture and death.
 
Event or Problem Description
The following information was provided from the site: the death certificate from (b)(6) was received.The cause of death is mentioned as ruptured abdominal aortic aneurysm.It was unable to get the medical records from the hospital where the patient was hospitalized back in (b)(6) 2023 as the patient is already deceased.The site cannot state if the event was related or unrelated to the device.
 
Additional Manufacturer Narrative
H6: code c19- a review of the manufacturing records for the devices verified the lots met all pre-release specifications.The devices remain implanted and are not available for investigation.Also were implanted: plc231200/ (b)(6) udi# (b)(4)- right side pxc121200/ (b)(6) udi# (b)(4)-left side plc271400/ (b)(6) udi# (b)(4) -left side pla260300 /(b)(6) udi# (b)(4) pla260300/ (b)(6) udi# (b)(4).It was unable to determine which device/device component is involved in a reportable adverse event.Code e2401 was used to cover that the site does not have all records as the patient was hospitalized to another facility.Code f24 was used to cover that the site could not state if the event was related or unrelated to the device.The site could not state if the event was related or unrelated to the devices.Due to the limited information, it is unknown what caused the aneurysm rupture.Based on the information available, the aneurysm was measured as 62mm and decreased in size from the initial procedure.As the patient was monitoring and treated by another hospital, further information was not provided.However, the death certificate confirmed that the ruptured aneurysm caused the death.The type of reportable event was changed from serious injury to death.According to the gore® excluder® aaa endoprosthesis instructions for use (ifu), adverse events that may occur and /or require intervention or additional intraoperative procedure time include but are not limited to aortic rupture and death.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL PHOENIX 2 B/P
32470 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
nataliya baramzina
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key18717148
Report Number3007284313-2024-03050
Device Sequence Number17726866
Product Code MIH
UDI-Device Identifier00733132622467
UDI-Public00733132622467
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/26/2018
Device Catalogue NumberRLT261416
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2024
Supplement Date Received by Manufacturer03/20/2024
03/20/2024
Initial Report FDA Received Date02/15/2024
Supplement Report FDA Received Date03/19/2024
03/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/27/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Other; Hospitalization;
Patient Age79 YR
Patient SexMale
Patient Weight80 KG
Patient RaceWhite